Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

The unilateral shift and a norm equality
for bounded linear operators


Author: C.-S. Lin
Journal: Proc. Amer. Math. Soc. 127 (1999), 1693-1696
MSC (1991): Primary 47B05, 47A30, 47A05, 47A12
Published electronically: February 10, 1999
MathSciNet review: 1487321
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper gives a necessary and sufficient condition for the norm equality $\parallel S-T\parallel =\parallel S\parallel +\parallel T\parallel $ of bounded linear operators $S$ and $T$. The invertibility of an operator which is related to the norm equality is discussed. Some new results about the unilateral shift are given.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 47B05, 47A30, 47A05, 47A12

Retrieve articles in all journals with MSC (1991): 47B05, 47A30, 47A05, 47A12


Additional Information

C.-S. Lin
Affiliation: Department of Mathematics, Bishop’s University, Lennoxville, Quebec, Canada J1M 1Z7
Email: plin@ubishops.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-99-04743-7
PII: S 0002-9939(99)04743-7
Received by editor(s): October 21, 1996
Received by editor(s) in revised form: March 3, 1997, and September 4, 1997
Published electronically: February 10, 1999
Dedicated: Dedicated to Professor Yenn Tseng on her retirement.
Communicated by: Palle E. T. Jorgensen
Article copyright: © Copyright 1999 American Mathematical Society